Tiredness and Fatigue

Options

Hello All

Often I suffer with tiredness and fatigue. To the point were it affects my full time job, ie arriving late or not even going to work.

Does anyone else have the same issues, or does anyone have any tips on how to manage it?

Thanks for reading.

Comments

  • stickywicket
    stickywicket Member Posts: 27,719
    edited 30. May 2022, 12:35
    Options

    Oh dear! That fatigue souns serious.

    If you have an inflammatory form of arthritis maybe you should ask for your bloods to be checked to see if your disease is properly under control. If it is, or if you're taking strong pain relief for that or for OA, maybe it's the meds causing the fatigue. Your GP could maybe change them.

    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • wazz42
    wazz42 Member Posts: 233
    edited 30. May 2022, 12:46
    Options

    Hi @NIGWOODS

    Hi from me, I see from your other post that you have just started a biologic - what a great review of your new meds by JamieA and Tom - I do hope you have the same good result.

    I think the new meds and your condition not being under control just yet will be contributing to your fatigue, if you can't request reduced hours for a few weeks - or maybe starting a bit later? then be kind to yourself when you are at home. Make meals really easy, I know the frozen ready meals aren't anything like home cooking but for the occasion when you need to eat and have no energy that are fine, relax as much as you can.

    If you have a family at home tell them what is going on and that you need to be looked after, mine quite liked the tucking me up in bed (no bedtime story though)

    xx

  • jamieA
    jamieA Member Posts: 737
    Options

    Hi @NIGWOODS

    Are you on methotrexate? Since I was put on MTX in Feb. 2021 I've suffered from bouts of extreme tiredness/fatigue either the day after or in some cases 2 days after my MTX day. I raised this with the rheumatology clinic and they confirmed that some patients react this way. With me it comes on really quickly - like someone has turned my lights off.


    Common Side Effects 

    GI problems such as nausea and vomiting are the most common side effects associated with methotrexate, affecting between 20% and 65% of rheumatoid arthritis (RA) patients who take the drug. Up to one-third develop mouth ulcers or sores. Many also complain of headaches, fatigue and an overall “blah” feeling. This is sometimes called “methotrexate fog,” and can occur a day after receiving a dose of methotrexate (which is taken in pill form or injected once a week). Hair loss is a relatively uncommon side effect in people who take methotrexate at arthritis-relieving doses.